3 doctors weighed in:

Can ritalin mask hypothyroidism? I have increasingly cold feet, hands, and nose, even though my thermostat is set at 75 and I have terribly dry skin, muscle weakness (trouble opening jars when i never used to), and joint pain in my hips and knees when i g

3 doctors weighed in
1 doctor agrees

In brief: Yes

Ritalin (methylphenidate) is a very dangerous drug with many side effects.
It should be well monitored. Please review the package insert and the warnings. Ritalin (methylphenidate) use is linked to an arthritic condition call lupus. Be aware.

In brief: Yes

Ritalin (methylphenidate) is a very dangerous drug with many side effects.
It should be well monitored. Please review the package insert and the warnings. Ritalin (methylphenidate) use is linked to an arthritic condition call lupus. Be aware.
Dr. Marie Williams
Dr. Marie Williams
Thank
Dr. Heidi Fowler
Psychiatry

In brief: Great

Great question.
Well, if you were hypothyroid it could lead to very low energy and to feeling down. If you don't have adhd/ add and you are taking ritalin, (methylphenidate) it could have a stimulant effect that would help to lift your focus, your low energy and your mood. Ptsd can definately be a cause for difficulty with concentration and memory. However, it is best to treat the cause of the ptsd, rather than just taking a stimulant. I am glad that you are going to get a medical check up. Since you also have ptsd, it would be in your best interest to see a psychiatrist for a comprehensive evaluation with medication recommendations. Good luck.

In brief: Great

Great question.
Well, if you were hypothyroid it could lead to very low energy and to feeling down. If you don't have adhd/ add and you are taking ritalin, (methylphenidate) it could have a stimulant effect that would help to lift your focus, your low energy and your mood. Ptsd can definately be a cause for difficulty with concentration and memory. However, it is best to treat the cause of the ptsd, rather than just taking a stimulant. I am glad that you are going to get a medical check up. Since you also have ptsd, it would be in your best interest to see a psychiatrist for a comprehensive evaluation with medication recommendations. Good luck.
Dr. Heidi Fowler
Dr. Heidi Fowler
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
49 years in practice
56M people helped
Continue
111,000 doctors available
Read more answers from doctors